Alert archive / Michigan / Wind Advisories in 2008
Wind Advisory 2, NWS Detroit, MI
NWS Detroit, MI issued this wind advisory at Jan 29, 2008, 3:27 AM EST for 17 counties in Michigan. It took effect at Jan 30, 2008, 12:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2008, 3:27 AM EST (08:27 UTC)
- In effect from
- Jan 30, 2008, 12:00 AM EST
- Expired
- Jan 30, 2008, 12:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.5 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 310 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDTX 290827 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 327 AM EST TUE JAN 29 2008 ...VERY STRONG WINDS AND TURNING BITTERLY COLD LATE TONIGHT INTO WEDNESDAY MORNING... .A RAPIDLY INTENSIFYING LOW PRESSURE SYSTEM AND ASSOCIATED STRONG COLD FRONT WILL MOVE THROUGH THE CENTRAL GREAT LAKES TONIGHT. TEMPERATURES WILL BEGIN TO PLUMMET AS WINDS SHIFT TO THE WEST AROUND OR SHORTLY AFTER MIDNIGHT...WITH WIND GUSTS TO AROUND 50 MPH EXPECTED OVERNIGHT INTO TOMORROW MORNING. MIZ047>049-053>055-060>063-068>070-075-076-082-083-292030- /O.NEW.KDTX.WI.Y.0002.080130T0500Z-080130T1700Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 327 AM EST TUE JAN 29 2008 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY. WINDS WILL SHIFT TO THE WEST AROUND OR SHORTLY AFTER MIDNIGHT BEHIND A STRONG COLD FRONT...WITH SUSTAINED WINDS EXPECTED TO BE IN THE 25 TO 35 MPH RANGE WITH WIND GUSTS TO AROUND 50 MPH OVERNIGHT INTO WEDNESDAY MORNING. IN ADDITION...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TEENS WEDNESDAY MORNING...WHICH WILL LEAD TO WIND CHILL READINGS AROUND 10 BELOW ZERO. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED ALONG WITH FREQUENT GUSTS TO 45 MPH OR GREATER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND SECURE OUTDOOR OBJECTS THAT COULD BE DAMAGED BY THESE HIGH WINDS. $$ SF
4 follow-up statements
000 WWUS73 KDTX 292029 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 329 PM EST TUE JAN 29 2008 ...STRONG WINDS LATE TONIGHT INTO WEDNESDAY MORNING... .A RAPIDLY INTENSIFYING LOW PRESSURE SYSTEM AND ASSOCIATED STRONG COLD FRONT WILL MOVE THROUGH THE CENTRAL GREAT LAKES TONIGHT. WINDS WILL SHIFT TO THE WEST AROUND OR SHORTLY AFTER MIDNIGHT... WITH WIND GUSTS TO AROUND 50 MPH EXPECTED OVERNIGHT INTO TOMORROW MORNING. MIZ047>049-053>055-060>063-068>070-075-076-082-083-300530- /O.CON.KDTX.WI.Y.0002.080130T0500Z-080130T1700Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 329 PM EST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY. WINDS WILL SHIFT TO THE WEST AROUND OR SHORTLY AFTER MIDNIGHT BEHIND A STRONG COLD FRONT...WITH SUSTAINED WINDS EXPECTED TO BE IN THE 25 TO 35 MPH RANGE WITH GUSTS UP TO 50 MPH OVERNIGHT INTO WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED ALONG WITH FREQUENT GUSTS TO 45 MPH OR GREATER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND SECURE OUTDOOR OBJECTS THAT COULD BE DAMAGED BY THESE HIGH WINDS. $$ MANN
000 WWUS73 KDTX 300335 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1035 PM EST TUE JAN 29 2008 ...STRONG WINDS THROUGH WEDNESDAY MORNING... .A RAPIDLY INTENSIFYING LOW PRESSURE SYSTEM AND ASSOCIATED STRONG COLD FRONT WILL MOVE THROUGH THE CENTRAL GREAT LAKES. WINDS WILL SHIFT TO THE WEST AROUND OR SHORTLY AFTER MIDNIGHT... WITH WIND GUSTS TO AROUND 50 MPH EXPECTED THROUGH WEDNESDAY MORNING. MIZ047>049-053>055-060>063-068>070-075-076-082-083-301145- /O.CON.KDTX.WI.Y.0002.080130T0500Z-080130T1700Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 1035 PM EST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST WEDNESDAY. WEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BETWEEN MIDNIGHT AND 2 AM...WITH GUSTS UP TO 50 MPH. THESE CONDITIONS WILL OCCUR BEHIND A STRONG ARCTIC COLD FRONT AND WILL LAST THROUGH NOON WEDNESDAY. THE WINDS WILL THEN SLOWLY DIMINISH DURING THE AFTERNOON HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED ALONG WITH FREQUENT GUSTS TO 45 MPH OR GREATER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND SECURE OUTDOOR OBJECTS THAT COULD BE DAMAGED BY THESE HIGH WINDS. $$ BT
000 WWUS73 KDTX 300828 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 328 AM EST WED JAN 30 2008 ...STRONG WINDS WILL CONTINUE THROUGH THE MORNING... .A DEEPENING LOW PRESSURE SYSTEM WILL CONTINUE TO LIFT NORTH OF THE STATE THIS MORNING. AN ARCTIC COLD FRONT ASSOCIATED WITH THIS LOW PASSED THROUGH THE STATE LAST NIGHT. WIND GUSTS AROUND 55 MPH OCCURRED ALONG AND BEHIND THIS COLD FRONT. WIND GUSTS OF 45 MPH WILL PERSIST THROUGH THE MORNING. HIGH PRESSURE WILL GRADUALLY BUILD INTO THE SOUTHERN PORTIONS OF THE STATE THIS AFTERNOON...WHICH WILL ALLOW THE WINDS TO SLOWLY DIMINISH. MIZ047>049-053>055-060>063-068>070-075-076-082-083-301700- /O.CON.KDTX.WI.Y.0002.000000T0000Z-080130T1700Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 328 AM EST WED JAN 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. WESTERLY WINDS WILL BE SUSTAINED AT 25 TO 35 MPH WITH FREQUENT GUSTS AROUND 45 MPH THROUGH THE MORNING. THIS WILL CREATE WIND CHILLS OF 10 TO 15 DEGREES BELOW ZERO. THE WINDS WILL SLOWLY DECREASE THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED ALONG WITH FREQUENT GUSTS TO 45 MPH OR GREATER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND SECURE OUTDOOR OBJECTS THAT COULD BE DAMAGED BY THESE HIGH WINDS. $$ SC
000 WWUS73 KDTX 301656 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1156 AM EST WED JAN 30 2008 ...WESTERLY WINDS WILL GRADUALLY WEAKEN THROUGHOUT THE AFTERNOON... .STRONG SURFACE LOW PRESSURE CONTINUES TO LIFT NORTHEASTWARD INTO PORTIONS OF QUEBEC LATE THIS AFTERNOON. A FRIGID WESTERLY WIND WILL CONTINUE...GRADUALLY EASING FROM SOUTH TO NORTH THROUGHOUT THE AFTERNOON HOURS. SUSTAINED WINDS RANGING FROM 20 TO 30 MPH AND GUSTS REACHING UP TO 40 MPH CAN BE EXPECTED EARLY THIS AFTERNOON...BEFORE DIMINISHING QUICKLY THIS EVENING. FOR PORTIONS OF THE TRI CITIES AND THUMB...WIND CHILLS WILL APPROACH -15 DEGREES F AT TIMES. MIZ047>049-053>055-060>063-068>070-075-076-082-083-301800- /O.EXP.KDTX.WI.Y.0002.000000T0000Z-080130T1700Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 1156 AM EST WED JAN 30 2008 ...WIND ADVISORY WILL EXPIRE AT NOON EST TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON EST TODAY. WESTERLY WINDS WILL BE SUSTAINED EARLY THIS AFTERNOON AT 20 TO 30 MPH WITH FREQUENT GUSTS OF UP TO 40 MPH. THIS WILL CREATE WIND CHILLS OF 5 TO 15 DEGREES BELOW ZERO. THE WINDS WILL RAPIDLY SUBSIDE LATER THIS AFTERNOON AND EVENING. WITH HIGH PRESSURE BUILDING INTO SOUTHEASTERN MICHIGAN...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ CB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Jan 29, 3:15 AM EST, 12 minutes earlier.
Area forecast discussion, Jan 29, 3:15 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
315 AM EST TUE JAN 29 2008
.SHORT TERM...THROUGH THIS EVENING.
REGIONAL RADAR DATA SHOWS THE RAIN THAT IMPACTED THE FORECAST AREA
EARLIER IN THE NIGHT HAS MOVED EAST OF THE AREA...WHILE DRIER AIR
FROM 850 TO 700MB IS CURRENTLY ADVECTING INTO SOUTHERN MICHIGAN.
THIS SHOULD KEEP THE FORECAST AREA ESSENTIALLY RAIN FREE THROUGH THE
MORNING. DEEPER MOISTURE ADVECTION IS THEN FORECAST TO OCCUR THIS
AFTERNOON IN ADVANCE OF THE LONG WAVE TROUGH OVER THE PLAINS. THIS
SHOULD ALLOW RAIN TO REDEVELOP ACROSS THE FORECAST AREA. THE LONG
WAVE TROUGH WILL THEN MOVE INTO THE LOWER OHIO VALLEY/WESTERN GREAT
LAKES THIS EVENING...DEVELOPING A NEGATIVE TILT AS IT APPROACHES.
UPPER LEVEL DIVERGENCE WILL DEVELOP OVER SE MI THIS AFTERNOON WITHIN
THE LEFT EXIT REGION OF A 160KT UPPER JET WITHIN THE BASE OF THE
LONG WAVE TROUGH. THIS UPPER SUPPORT ALONG WITH IMPRESSIVE MID LEVEL
HEIGHT FALLS ASSOCIATED WITH THE APPROACHING UPPER TROUGH WILL
WARRANT CATEGORICAL POPS THIS AFTERNOON AND EVENING.
MODEL CROSS SECTIONS SHOW A SUBSTANTIAL LAYER OF CONVECTIVE
INSTABILITY ABOVE THE LOW LEVEL INVERSION THIS EVENING. WHILE
SHOWALTER INDICES ARE ONLY FORECAST TO DROP TO AROUND 0C THIS
EVENING...THE STRENGTH OF THE DYNAMIC FORCING COUPLED WITH THE
AMOUNT OF ELEVATED INSTABILITY WILL WARRANT SCATTERED THUNDERSTORMS.
MODEL SOUNDINGS SHOW A STRONG STABLE LAYER FROM THE SURFACE THROUGH
875MB. THE MODELS HOWEVER ARE UNDERESTIMATING THE AMOUNT OF SURFACE
WARMING IN ADVANCE OF THE APPROACHING ARCTIC COLD FRONT. 3 AM TEMPS
ACROSS SE MI FOR INSTANCE ARE ALREADY IN THE LOWER 40S. THUS THE
STABLE LAYER MAY NOT BE AS STRONG AS CURRENT MODEL SOLUTIONS
INDICATE THIS EVENING. WITH MODEL SOUNDINGS SHOWING 50-60 KNOTS AT
2K FEET...THERE IS SOME CONCERN THAT ANY CONVECTION THAT DEVELOPS IN
ADVANCE OF THE ARCTIC FRONT LATE THIS EVENING WILL BE CAPABLE OF
BRINGING THESE STRONG WINDS TO THE SURFACE. WILL THUS MENTION A
SLIGHT RISK OF DAMAGING WINDS FROM EVENING CONVECTION IN THE HWO.
WITH TEMPERATURES ALREADY IN THE LOWER 40S...WILL GO A FEW DEGREES
ABOVE GUIDANCE FOR AFTERNOON HIGHS TODAY. WOULD NOT BE SURPRISED IF
A FEW LOCATIONS BREAK 50.
&&
.LONG TERM...
THE 00Z RAOBS SHOW THE ARCTIC AIR OVER CENTRAL/WESTERN CANADA HAS
NOW INVADED THE NORTHERN CONUS...WITH AN 850 MB TEMP OF -32 C NOTED
AT GLASGOW MONTANA...UNDER A STIFF NORTHWEST WIND OF 35 KNOTS. THE
WIND AND COLD REMAINS THE MAIN STORYLINE FOR TUESDAY NIGHT INTO
WEDNESDAY...BUT SNOW SHOWERS ARE ALSO EXPECTED TO LEAD TO LIGHT
ACCUMULATIONS.
NEGATIVELY TILTED TROUGH AXIS TO WORK THROUGH THE CENTRAL GREAT
LAKES LATE TONIGHT/WEDNESDAY MORNING. ARCTIC AIR (850 MB TEMPS IN
THE -20S) STREAMING OVER LAKE MICHIGAN WILL ALLOW FOR VERY GOOD
INSTABILITY...BUT INVERSION HEIGHTS WILL BE CRASHING DOWN WEDNESDAY
MORNING. HOWEVER...WE WILL HAVE SOME LARGE SCALE ASCENT BETWEEN
6-10Z OVER SOUTHEAST MICHIGAN BEFORE THE TROUGH AXIS MOVES
OVERHEAD AND THEN EAST. DESPITE THE STRONG LOW LEVEL COLD
ADVECTION AFTER MIDNIGHT...MODEL SOUNDINGS SHOWING A DEEP LAYER
OF SATURATION (UP TO 600 MB)...ALONG WITH STEEP LOW LEVEL LAPSE
RATES. BASED ON THIS...WOULD EXPECT WIDESPREAD SNOW SHOWERS WITH 1
TO 2 INCHES OF ACCUMULATION...WITH ISOLATED THREE INCH TOTALS
POSSIBLE...ESPECIALLY NORTH.
STILL SOME DIFFERENCES IN THE RATE OF DEEPENING AS THE SURFACE LOW
TRACKS THROUGH NORTHERN LAKE HURON LATE TONIGHT...AND SUBSEQUENT
ORIENTATION OF THE 6 HR RISE/FALL PRESSURE COUPLET. THE 00Z NAM IS
THE MOST CONDUCIVE FOR HIGH WINDS OF 50+ MPH BASED ON THE FORECASTED
WINDS OF 45 KNOTS AT 925 MB AND 54 KNOTS AT 850 MB (9Z WEDNESDAY).
THE 00Z GFS WAS SIGNIFICANTLY WEAKER. HOWEVER...AFTER VIEWING THE
00Z REGIONAL GEM WHICH IS ALSO INDICATING 54 KNOTS AT 850 MB...FEEL
CONFIDENT TO LEAN TOWARD THE STRONG WINDS AND WILL BE ISSUING A WIND
ADVISORY FROM MIDNIGHT-NOON WEDNESDAY. ALTHOUGH THE GRADIENT WEAKENS
THROUGH THE DAY...AND STRONGEST GUSTS ARE EXPECTED DURING THE
EARLY MORNING HOURS WITH THE BEST LOW LEVEL COLD ADVECTION/SUBSIDENCE...
THINK GUSTS OF AT LEAST 40 MPH WILL CONTINUE THROUGH THE LATE
MORNING HOURS...ESPECIALLY IF THERE ARE ANY LEFTOVER
CONVECTIVE/LAKE EFFECT SNOW SHOWERS.
MAXES WILL LIKELY OCCUR AT 12Z WEDNESDAY...WITH TEMPS FALLING
THROUGH MUCH OF THE DAY AS 850 MB TEMPS DROP INTO THE LOWER NEGATIVE
20S. LAKE MICHIGAN CONTINUES TO BE OUR SAVING GRACE/AIRMASS
MODIFIER...OR ELSE WE COULD HAVE BEEN LOOKING AT SURFACE TEMPS
FALLING THROUGH THE SINGLE NUMBERS. EVEN SO...LOOKS LIKE WE
WILL HAVE WIND CHILL VALUES AT LEAST AS COLD AS 10 BELOW ZERO
WEDNESDAY MORNING.
WITH SURFACE RIDGING BECOMING ESTABLISHED OVER SOUTHEAST MICHIGAN
WEDNESDAY NIGHT...SURFACE TEMPS COULD BOTTOM OUT NEAR ZERO WITH ANY
EXTENDED PERIOD OF CLEAR SKIES DESPITE 850 MB TEMPS MODIFYING
THROUGH THE NIGHT. HOWEVER...ADVANCING MID/HIGH CLOUDS INVADING FROM
THE SOUTHWEST WILL MAKE THE FORECAST DIFFICULT. GOT TO BELIEVE WE
WILL BE SOLIDLY IN THE SINGLE NUMBERS REGARDLESS...DUE TO THE FACT
TEMPS SHOULD START THEIR FALL FROM THE TEENS.
AS FAR AS THE POSSIBLE WINTER STORM FOR THE END OF THE WORK WEEK...
STRONG UPPER WAVE TO DROP SOUTHEAST INTO TEXAS THURSDAY MORNING.
BASED ON THE 00Z GFS...THIS STORM SYSTEM REMAINS ON TRACK TO
AFFECT SOUTHEAST MICHIGAN THURSDAY NIGHT INTO FRIDAY...WITH THE
TRACK IDEAL FOR HEAVY SNOW OVER SOUTHEAST MICHIGAN WITH THE CENTER
OF THIS VERY STRONG UPPER WAVE... AS SEEN ON THE DYNAMIC
TROPOPAUSE...MOVING OVER WESTERN LAKE ERIE DURING FRIDAY...PLACING
THE GOOD DEFORMATION ZONE RIGHT OVER SOUTHEAST MICHIGAN. THE OTHER
GOOD NEWS TONIGHT IS THE 00Z EUROPEAN HAS FALLEN IN LINE WITH THE
GFS...AS THE SURFACE LOW TRACKS THROUGH FAR NORTHEAST OHIO/ERIE
PENNSYLVANIA. THE POTENTIAL FOR SIX INCHES OR MORE OF SNOW
REMAINS.
NOT REALLY WORRIED ABOUT A CHANGEOVER TO A WINTRY MIX ANYMORE
BASED ON THE EUROPEAN TREND. HOWEVER...WILL MAINTAIN A CHANCE OF
SLEET MIXING IN ACROSS THE FAR SOUTHEAST PART OF THE CWA...JUST IN
CASE THE TROWAL IS A BIT STRONGER/BETTER DEFINED. IF
ANYTHING...SLIGHTLY WORRIED WE MAY JUST GET A GLANCING BLOW FROM
THIS SYSTEM...SEE 00Z CANADIAN GLOBAL. DIFFERENCES ARE DUE TO THE
STRENGTH OF THE 500 MB LOW COMING OUT OF TEXAS...AS THE CANADIAN
IS A BIT WEAKER AND SUPPRESSED CLOSER TO THE WESTERN GULF COAST
STATES BEFORE THE KICKER SYSTEM TRACKS THROUGH THE PACIFIC
NORTHWEST AND INTO THE CENTRAL ROCKIES. I STILL FEEL COMFORTABLE
WITH THE GFS/EUROPEAN SOLUTIONS AND WILL CONTINUE WITH THE HIGH
LIKELY POPS WITH SNOW ACCUMULATIONS EXPECTED.
&&
.MARINE...
LOW PRESSURE IS FORECAST TO LIFT OUT OF THE PLAINS AND INTO CENTRAL
MICHIGAN BY THIS EVENING ALONG AN ARCTIC COLD FRONT. THE WINDS WILL
ACTUALLY DIMINISH BELOW 20 KNOTS THIS AFTERNOON AS THE GRADIENT
RELAXES AHEAD OF THIS LOW PRESSURE SYSTEM. THE LOW WILL DEEPEN AS IT
LIFTS ACROSS LAKE HURON OVERNIGHT...SENDING A STRONG COLD FRONT
THROUGH THE REGION. THIS FRONT WILL MARK THE ARRIVAL OF ARCTIC AIR.
THIS COLD AIR WILL CAUSE INVERSIONS TO RAISE OVER THE LAKES...WITH
GALE FORCE GUSTS OF 40 TO 45 KNOTS EXPECTED OVER LAKE HURON BY
WEDNESDAY MORNING. FREEZING SPRAY CAN ALSO BE EXPECTED GIVEN THESE
WINDS AND COLD TEMPERATURES. THE WINDS WILL DECREASE WEDNESDAY NIGHT
AS HIGH PRESSURE BUILDS INTO THE SOUTHERN GREAT LAKES.
&&
.PREV DISCUSSION...ISSUED 1205 AM EST TUE JAN 29 2008
AVIATION...
VFR CONDITIONS WILL BE IN PLACE FOR A FEW MORE HOURS EARLY THIS
MORNING, FOLLOWED BY STEADILY LOWERING CEILING AND VISIBILITY AFTER
SUNRISE AND LASTING THROUGH THIS EVENING.
LIGHT RAIN HAS MOISTENED THE BOUNDARY LAYER BUT SURFACE DEWPOINT HAS
STOPPED SHORT OF 32F, SO MVFR FOG OVER THE SNOW COVERED GROUND HAS
BEEN SLOW TO FORM. SURFACE MOISTURE REINFORCEMENT IS STILL EXPECTED
TO RAMP UP AROUND 12Z AS STRONGER SOUTH WINDS BRING MODIFIED GULF
MOISTURE INTO THE REGION, WHICH IS ALREADY OBSERVED OVER THE
SOUTHERN PLAINS AND AS FAR NORTH AS SOUTHERN ILLINOIS. THIS WILL
MARK THE BEGINNING OF A DOWNWARD TREND IN CEILING AND VISIBILITY
INTO THE IFR/LIFR RANGE THAT WILL LAST THROUGH THIS AFTERNOON. THE
MOISTURE SURGE WILL ALSO BRING A NEW ROUND OF RAIN SHOWERS INTO THE
REGION FOLLOWED BY STRONG WINDS AFTER MIDNIGHT BEHIND A STRONG COLD
FRONT.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...FROM MIDNIGHT WEDNESDAY TO NOON WEDNESDAY.
LAKE HURON...
GALE WARNING...LHZ361-LHZ362-LHZ363-LHZ462-LHZ463-LHZ464...UNTIL 7
AM THURSDAY.
GALE WARNING...NEARSHORE WATERS FROM PORT AUSTIN TO PORT HURON
INCLUDING SAGINAW BAY...FROM 7 PM TUESDAY TO 7 PM WEDNESDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON INCLUDING OUTER SAGINAW BAY...UNTIL 7 PM TUESDAY.
LAKE ST CLAIR...
GALE WARNING...FROM 7 PM TUESDAY TO 7 PM WEDNESDAY.
MI WATERS OF LAKE ERIE...
GALE WARNING...FROM 7 PM TUESDAY TO 7 PM WEDNESDAY.
&&
SHORT TERM...SC
LONG TERM....SF
MARINE.......SC
AVIATION.....BT
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jan 28, 3:37 PM EST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 337 PM EST MON JAN 28 2008 MIZ047>049-053>055-060>063-068>070-075-076-082-083-292045- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 337 PM EST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AFTERNOON AND EVENING AS A STRONG COLD FRONT MOVES THROUGH THE CENTRAL GREAT LAKES. BEHIND THIS FRONT...WESTERLY WIND GUSTS OF AT LEAST 40 MPH ARE EXPECTED TUESDAY NIGHT INTO WEDNESDAY...WITH THE POTENTIAL FOR HIGHER GUSTS AND POSSIBLE HEADLINES. THE POTENTIAL EXISTS FOR SIX INCHES OR MORE OF SNOW ACCUMULATION THURSDAY NIGHT AND FRIDAY...AS A LOW PRESSURE SYSTEM TRACKS JUST SOUTH OF SOUTHEAST LOWER MICHIGAN. SOME UNCERTAINTY REMAINS AS TO THE SPECIFIC TRACK OF THIS LOW...WHICH COULD ALTER ACCUMULATIONS AND ALLOW FOR A CHANGEOVER TO A WINTRY MIX OF SLEET AND FREEZING RAIN...ESPECIALLY FROM THE DETROIT METRO AREA TO THE OHIO BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-292045- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 337 PM EST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT A GALE WARNING IS IN EFFECT FOR THE OPEN WATERS OF LAKE HURON. SMALL CRAFT/BRISK WIND ADVISORIES ARE IN EFFECT FOR ALL NEARSHORE WATERS. PLEASE REFER TO THE LATEST MARINE FORECASTS FOR DETAILS.../GLFLH/.../GLFSC/.../NSHDTX/. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A GALE WARNING IS IN EFFECT FOR THE OPEN WATERS OF LAKE HURON THROUGH THURSDAY MORNING. PLEASE REFER TO THE LATEST OPEN WATER FORECAST /GLFLH/ FOR DETAILS. SMALL CRAFT/BRISK WIND ADVISORIES ARE IN EFFECT FOR ALL NEARSHORE WATERS THROUGH TUESDAY AFTERNOON AS SOUTHERLY WINDS INCREASE AHEAD OF A STRONG COLD FRONT. A GALE WARNING IS ALSO IN EFFECT FOR ALL NEARSHORE WATERS TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON AS WINDS FURTHER INCREASE BEHIND THE PASSAGE OF THIS FRONT. PLEASE REFER TO LATEST MARINE FORECASTS FOR DETAILS.../GLFSC/.../NSHDTX/. MARINE HEADLINES MAY BE NEEDED AGAIN THURSDAY EVENING THROUGH FRIDAY EVENING AS ANOTHER LOW PRESSURE SYSTEM TRACKS THROUGH THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:49 PM EST | Winter Weather Advisory | DTX | Bay, Genesee, Huron, Lapeer, Livingston, Macomb and 9 more | 12 hr |
Nearby
Wind Advisories in Michigan, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.